Journal of Dynamical and Control Systems

, Volume 15, Issue 3, pp 425–443 | Cite as

Approximate controllability of semilinear partial functional differential systems

  • Xianlong Fu
  • Kaidong Mei


In this paper, we study the approximate controllability of semilinear neutral functional-differential systems and impulsive functional-differential systems with finite delay. Since the considered equations admit nonlinear terms involving spatial derivatives, the fraction power theory and α-norm is used to discuss the problem so that the established results can be applied to them. An example is provided to illustrate the application of the obtained results.

Keywords and phrases

Approximate controllability (impulsive) functional differential system analytic semigroup fractional power operator fixed point theorem 

2000 Mathematics Subject Classification

34K30 34K35 35R10 93B05 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    P. Balasubramaniam and S. K. Ntouyas, Controllability for neutral stochastic functional differential inclusions with infinite delay in abstract space. J. Math. Anal. Appl. 324 (2006), 161–176.zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    A. E. Bashirov and N. I. Mahmudov, On concepts of controllability for linear deterministic and stochastic systems. SIAM J. Control Optim. 37 (1999), 1808–1821.zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    A. Bensoussan, G. Da Prato, M. C. Delfour, and S. K. Mitter, Representation and control of infinite-dimensional systems. Vol. 2. Systems and control: Foundations and applications. Birkhäuser, Boston (1993).Google Scholar
  4. 4.
    E. N. Chuckwu and S. M. Lenhart, Controllability questions for nonlinear systems in abstract spaces. J. Optim. Theory Appl. 68 (1991), 437–462.CrossRefMathSciNetGoogle Scholar
  5. 5.
    R. Curtain and H. J. Zwart, An introduction to infinite-dimensional linear systems theory. Springer-Verlag, New York (1995).zbMATHGoogle Scholar
  6. 6.
    J. P. Dauer and N. I. Mahmudov, Approximate controllability of semilinear functional equations in Hilbert spaces. J. Math. Anal. Appl. 273 (2002), 310–327.zbMATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    V. N. Do, A note on approximate controllability of semilinear systems. Systems control Lett. 12 (1989), 365–371.zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    X. Fu and X. Liu, Existence of periodic solutions for abstract neutral non-autonomous equations with infinite delay. J. Math. Anal. Appl. 325 (2007), 249–267.zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    R. J. George, Approximate controllability of nonautonomous semilinear systems. Nonlin. Anal. 24 (1995), 1377–1393.zbMATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    J. Hale and S. M. Verduyn Lunel, Introduction to functional differential equations. Springer-Verlag, New York (1993).zbMATHGoogle Scholar
  11. 11.
    E. Hernández and H. R. Henríquez, Existence results for partial neutral functional differential equations with unbounded delay. J. Math. Anal. Appl. 221 (1998), 452–475.zbMATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    M. C. Joshi and N. Sukavanam, Approximate solvability of semilinear operator equations. Nonlinearity 3 (1990), 519–525.zbMATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    J. Klamka, Constrained controllability of nonlinear systems J. Math. Anal. Appl. 201 (1996), 365–674.zbMATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    X. Li and J. Yong, Optimal control theory for infinite-dimensional systems. Birkhäuser, Berlin (1995).Google Scholar
  15. 15.
    K. Naito, Controllability of semilinear control systems dominated by the linear part. SIAM J. Control Optim. 25 (1987), 715–722.zbMATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    _____, Approximate controllability for trajectories of semilinear control systems J. Optim. Theory Appl. 60 (1989), 57–65.zbMATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    N. S. Papageorgiou, Controllability of infinite-dimensional systems with control constraints. J. Math. Anal. Appl. 186 (1994), 523–533.zbMATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    A. Pazy, Semigroups of linear operators and applications to partial differential equations. Springer-Verlag, New York (1983).zbMATHGoogle Scholar
  19. 19.
    B. N. Sadovskii, On a fixed point principle. Funct. Anal. Appl. 1 (1967), 74–76.MathSciNetGoogle Scholar
  20. 20.
    R. Sakthivel, N. I. Mahmudov, and J. H. Kim, Approximate controllability of nonlinear impulsive differential systems. Repts. Math. Phys. 60 (2007), 85–96.zbMATHCrossRefMathSciNetGoogle Scholar
  21. 21.
    A. M. Samoilenko and N. A. Perestyuk, Impulsive differential equations. World Scientific, Singapore (1995).zbMATHGoogle Scholar
  22. 22.
    C. C. Travis and G. F. Webb, Existence, stability, and compactness in the α-norm for partial functional differential equations. Trans. Amer. Math. Soc. 240 (1978), 129–143.zbMATHCrossRefMathSciNetGoogle Scholar
  23. 23.
    J. Wu, Theory and applications of partial functional differential equations. Springer-Verlag (1996).Google Scholar
  24. 24.
    M. Yamamoto and J. Y. Park, Controllability for parabolic equations with uniformly bounded nonlinear terms. J. Optim. Theory Appl. 66 (1990), 515–532.zbMATHCrossRefMathSciNetGoogle Scholar
  25. 25.
    T. Yang, Impulsive systems and control: Theory and applications. Springer-Verlag, Berlin (2001).Google Scholar
  26. 26.
    J. Zabczyk, Mathematical control theory. Birkhäuser, Berlin (1992).zbMATHGoogle Scholar
  27. 27.
    H. X. Zhou, Approximate controllability for a class of semilinear abstract equations. SIAM J. Control Optim. 21 (1983), 551–565.zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2009

Authors and Affiliations

  1. 1.Department of MathematicsEast China Normal UniversityShanghaiP. R. China

Personalised recommendations